COOK ENDOSCOPY D.A.S.H. DOMETIP DOUBLE LUMEN SPHINCTEROTOME; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Back to Search Results |
| Catalog Number |
DASH-480 |
| Medical Device Problem Code |
Material Separation (1562)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
01/09/2017
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Investigation evaluation: an evaluation was performed based on the photos provided from the customer.The photos show that the cutting wire securing component has disconnected at the distal end of the catheter and the cutting wire remains attached at the proximal end.Therefore the complaint is confirmed.However, without return of the complaint device, further investigation cannot be completed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.Separation of the cutting wire securing component and the catheter can occur if the tip of the sphincterotome is over flexed.The instructions for use caution the user: "do not over flex or bow tip beyond 90 degrees, as this may damage or cause cutting wire to break." this type of damage can occur if the distal end of the catheter is shaped manually.This sphincterotome catheter is pre-curved and is provided with a pre-curved stylet in the distal tip of the catheter.This obviates the need for manual formation.The instructions for use contain the following comment: ¿note: do not apply manual pressure to tip or cutting wire of sphincterotome to influence orientation, as this may result in damage to device.¿ if the elevator of the endoscope remains in the closed/up position when retraction of the sphincterotome is attempted and additional pressure is applied, this could have contributed to separation of the catheter and cutting wire securing component.The instructions for use caution the user: "elevator should remain open/down when advancing or retracting sphincterotome." this activity will aid in device preservation.Other factors that can contribute to separation of the cutting wire securing component and the catheter include manipulating the handle with the catheter in a coiled position or with the precurved stylet inside the cannulating tip.The instructions for use advise the user: "upon removing device from package, uncoil and straighten sphincterotome."the user is then instructed: "carefully remove precurved stylet wire from cannulating tip." the instructions for use contain the following comment: "note: do not exercise handle while device is coiled or precurved stylet is in place, as this may cause damage to the sphincterotome and render it inoperable." prior to distribution, all d.A.S.H.Dometip double lumen sphincterotomes are subjected to a visual inspection and functional test to ensure device integrity.The functional test includes bowing the sphincterotome to ensure the distal end responds to handle manipulation.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
Event or Problem Description
Prior to an endoscopic procedure, the physician was preparing to use a cook d.A.S.H.Dometip double lumen sphincterotome.Upon opening the device and testing the sphincterotome, the cutting wire left its place at the distal tip, there were no tear or cuts [cutting wire securing component separates from catheter].It was never used in the patient.As a hospital protocol, the electrosurgical units fitted to test its operation before entering the patient.